MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZIB6-40-6.0-80
Medical Device Problem Codes Material Separation (1562); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The other pma/510(k) # k163169.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the zib6-40-6.0-80 device of lot c1094977 involved in this complaint was not available for evaluation due to infectious disease.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the physician encountered difficulty when passing the balloon and sheath through the target lesion, and that is took considerable time to pass the lesion.The customer also reported that the physician applied a strong force to release the device from the lesion.From customer testimony, the complaint device was advanced over a 0.035¿ diameter, hydrophilic terumo radifocus wire guide.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the difficult patient anatomy.A difficult anatomy could have caused the device to become stuck in the lesion.The physician then applied strong forces during removal, which could have caused or contributed to the flexor separating from the handle.However, as the device was not returned for evaluation, and the circumstances of use cannot be replicated in the laboratory environment, a definitive root cause cannot be determined.As per the product insert: warnings: "in those cases where resistance is felt during the procedure, the procedure should be suspended and the cause of the resistance clarified.[if the procedure is forced, there is the risk that the stent or the tissue may be damaged.]¿ contraindications: ¿patients in whom the introducer catheter cannot pass through to the target site for stent deployment because of total occlusion due to incomplete expansion or a post-operative constriction.¿ prior to distribution, all zib6 (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with lot number c1094977.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Ptbs(percutaneous transhepatic implantation of biliary stent) was performed.When the physician was attempting to pass the delivery system of the complaint device through the stenosis in the common bile duct, it got stuck in the stenosed part.He pulled back the device with strong force to get it out of the stenosis, but the outer sheath of the system got sepatrated from the handle then.The system was retrieved out of the patient successfully.As the stenosis could not be passed through, ptbs was canceled and ptbd was performed instead.

Brand Name
ZILVER 635 SELF-EXPANDING BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6636380
Report Number3001845648-2017-00224
Device Sequence Number10766052
Product Code FGE
UDI-Device Identifier10827002360096
UDI-Public(01)10827002360096(17)180330(10)C1094977
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIB6-40-6.0-80
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/13/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1